MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during today¿s surgery, after the scrub nurse opened the product, the surgeon hydrated it.During hydration, leakage was observed in the detachable zone, suggesting a rupture in that area of the tube.For surgical safety, the microcatheter was replaced, after which the procedure proceeded normally and the patient experienced no adverse reactions. the reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Updated b5, d9 h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The patient was undergoing surgery for treatment of a fistula aneurysm.Vessel tortuosity was moderate.The patient is currently recovering well.No symptoms related to the leak.The cause of the leak is unknown.Apollo rupture was confirmed during hydration; onyx was not injected.The liquid embolic agent was not implanted, so no medical intervention was required.The anatomical location of the apollo tip was in the detachable zone.
 
Additional Manufacturer Narrative
Adding a2, a3 and a4.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and inside on an opened apollo inner pouch.Damage location details: no liquid embolic residue was found with the apollo catheter hub.No damages were found with the catheter hub.A kink was found with the apollo catheter body at ~134.7cm from the catheter hub.The distal shaft sub assembly was found to be damaged.The apollo catheter tip was found detached from the catheter.The detached tip was not returned.Testing/analysis: no water was able to be flushed through the apollo catheter due to resistance.Due to the damaged found with the apollo catheter no further testing was able to be performed.No water was able to be flushed with water due to resistance.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter rupture w/ other embolic¿ report was able to be confirmed, as the apollo catheter body was found to have spots of a dried embolic liquid within.A few possible cause of catheter rupture can occur if, injection of the liquid embolic when the distal portion of the catheter is kinked, prolapsed, or occluded, and/or injection against resistance, causing over-pressurization.However, the cause of the catheter rupture could not be determined.No rupture was able to be reproduced during testing, as water failed to pass through the apollo catheter body during testing.The cause of the damage to the catheter body was unable to be determined.No detachable tip was returned for assessment.The report notes that¿s no onyx was injected ¿the liquid embolic agent was not implanted¿.Based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report was unable to be confirmed; however, the event could not be ruled out.No testing was able to be performed; therefore, no possible cause was able to be determined.However, a possible cause for the catheter leak is not limit ed to catheter rupture/damage/puncture/breaks or separations.The report mentions that ¿apollo rupture was confirmed during hydration¿.This cannot be confirmed.The patients vessel tortuosity was noted to be moderate.The reported device and any accessory devices were prepared, and the catheter was flushed as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23300822
Report Number2029214-2025-02196
Device Sequence Number9926266
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270506(10)B731702
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB731702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/17/2025
10/16/2025
12/03/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/14/2025
11/14/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight72 KG